Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Cleveland, OH

January 2, 2006Medina County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jan 2, 2006, 6:51 PM EST for Medina County, Ohio. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2006, 6:51 PM EST (23:51 UTC)
Expired
Jan 2, 2006, 7:45 PM EST
In force
54 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Medina County, OH

The radar

The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 7:00 PM ESTHAIL 0.752 N Lodi, OHPEA TO PENNY HAIL COVERED DECK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 022351
SVRCLE
OHC103-030045-
/O.NEW.KCLE.SV.W.0001.060102T2351Z-060103T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
651 PM EST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN NORTHEAST OHIO

* UNTIL 745 PM EST

* AT 649 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  LODI...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE MEDINA AND BRUNSWICK.

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4125 8168 4117 8168 4099 8184 4099 8211
      4119 8201 4120 8196 4126 8197 4127 8195
      4127 8173

$$

KIELTYKA
2 follow-up statements
000 
WWUS51 KCLE 030010
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EST MON JAN 2 2006

OHC103-030045-
/O.CON.KCLE.SV.W.0001.000000T0000Z-060103T0045Z/
MEDINA OH-
710 PM EST MON JAN 2 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EST FOR
MEDINA COUNTY...


AT 702 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR LODI...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHIPPEWA-ON-THE-LAKE...
  BRIARWOOD BEACH...
  MEDINA...
  BRUNSWICK...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4125 8168 4117 8168 4099 8184 4099 8211
      4119 8201 4120 8196 4126 8197 4127 8195
      4127 8173

$$
000 
WWUS51 KCLE 030044
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
744 PM EST MON JAN 2 2006

OHC103-030054-
/O.EXP.KCLE.SV.W.0001.000000T0000Z-060103T0045Z/
MEDINA OH-
744 PM EST MON JAN 2 2006


...THE SEVERE THUNDERSTORM WARNING FOR MEDINA COUNTY WILL EXPIRE AT
745 PM EST...

LAT...LON 4125 8168 4117 8168 4099 8184 4099 8211
      4119 8201 4120 8196 4126 8197 4127 8195
      4127 8173

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 6:20 PM EST, 31 minutes earlier.

Area forecast discussion, Jan 2, 6:20 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
620 PM EST MON JAN 2 2006

.AVIATION(00Z-24Z)...
LOW PRES OVR SERN IN WL MOV E ACRS S CNTRL OH TO NR PIT BY END OF
PD. XPCT BREAK UP OF LOW CLDS TO PROGRESS E ACRS SRN HALF OF AREA
WHILE NRN HALF TRIES TO STAY LOCKED IN TO IFR CONDS AS ENE FLOW
CONTS. IFR CLDS SHUD BGN TO FILL BACK IN FM NW TO SE DURG THE NIGHT
AS TEMPS COOL A FEW DEG AS LOW MOVS TO S OF ZZV BY DAYBREAK AND
WKNS.  IFR CONDS WL IMPROVE SOME INTO TUE AFTN.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
FLOOD WATCH WILL CONT.
UPPR LOW OVR MO THIS AFTN WILL MOVE EAST ACRS THE LOWER OH VLY TNGT
AND OFF THE DELMARVA BY 18Z TUES.  SFC LOW MOVES ACRS SRN OH AS IT
TRANSLATES EAST.  WRMFNT HAS REACHED INTO SRN OH WHILE A SFC TROF
EXTENDS FM THE LOW INTO NRN OH DEPICTED BY A WIND SHIFT FM ESE TO
ENELY.  STG OVRRNG BROUGHT MOD RAINFALL TO THE AREA EARLIER TODAY
BUT 850MB FLOW AS BECOME SOMEWHAT DIVERGENT THIS AFTN WHICH HAS
HELPED TO MAKE RAIN MORE SCT THRU THE AFTN.  FURTHER TO THE WEST A
SQUALL LINE FM WEST CNTRL IND INTO KY IS MOVG ENE.  WHILE ETA12 WKNS
CAPE SIGNIFICANTLY THRU THE EVG BLV THERE WILL BE SOME THUNDER THAT
REACHES INTO THE CWA...PRIMARILY THE SWRN COUNTIES...BUT STILL
POSSIBLE ELSEWHERE AS UNSTBL AMS CONTINUES TO OVRRN THE AMS ACRS THE
REGION.  ALTHOUGH WATCHES ARE TO OUR WEST DO NOT ANTICIPATE ANY
CONVECTIVE WATCH WOULD BE NEEDED IN THE CWA.  SMALL HAIL WOULD BE
POSSIBLE IN ANY STRONG CELL HWVR. LOW TNGT TO REMAIN SEASONALLY MILD
FALLING ONLY A FEW DEGREES FROM CRNT READINGS.  DP MSTR SLOWLY MOVES
EAST ON TUES.  ETA12 SHOWS A TROF EXTENDING WNW FM THE LOW ACRS NERN
OH OR NWRN PA WHICH MOVES EAST THRU THE DAY.  BLV MOST PCPN WL BE ON
THE EAST SIDE OF THE TROF HWVR HESITATE TO REMOVE CHC OF RAIN TOO
QUICKLY GVN THE DP MSTR.  WILL GO WITH A CHC IN THE MORNING AND
TAPER PCPN CHCS THRU THE AFTN TO NIL BY EVG.  UPPR RDG IS BLDG IN FM
THE WEST AND SHOULD KP WEST DRY MOST OF THE DAY.  FOR TUESDAY NIGHT
UPPR RDG BUILDS ACRS THE AREA AND XPC THIS WILL KP AREA DRY.  STILL
XPC CLDS HWVR AS BUFKIT CONTINUES TO SHOW A SATURATED AMD BELOW AN
INVN BASED FM 3 TO 5KFT.  EARLY WED UPPR RDG MOVES EAST AS ANOTHER
LOW DROPS INTO THE WRN LAKES.  ETA SHOWS A NICE UPPR JET ACRS THE
AREA ASOCD WITH THIS SYSTEM WITH 300 MB DIVERGENCE ACRS NRN OH/NWRN
PA FM 12 THRU 18Z. Q-VECTOR CONVERGENCE ALSO FOCUSED OVER OR JUST
NORTH OF THE AREA THRU THE DAY.  WILL BEGIN PCPN FOR THIS EVENT AS A
SLIGHT CHC IN THE GRAPHICS FAR NE TUE NIGHT WHICH WILL NOT MAKE IT
INTO THE WORDING.  BEST CHCS WILL BE WED AS DP MSTR ARRIVES.
DEPENDING ON SYSTEM EVOLUTION POPS MAY NEED BUMPED UP A BIT IN LATER
FCSTS. ABV NORMAL TEMPS WILL PERSIST THRU THE SHORT TERM WILL LTL
DIURNAL VARIANCE.  CDFNT/OCCLUDED FRONT MOVES THRU THE AREA
WEDNESDAY EVG AND COLD ADVN BHND THE BNDRY WILL EVENTUALLY TURN THE
RAIN SHOWERS TO SNOW AND BRING TEMPS BACK TWRDS NORMAL FOR LATE
WEEK.  CRNT TIMG FOR PCPN TYPE CHANGE LOOKS GOOD FOR WED NIGHT.
OPERATIONAL GFS IS COLDER THAN PRVS RUNS BUT ALSO COLDER THAN THE
ENSEMBLE MEAN BY ABOUT 2C AND 850MB SO WL STAND ON CRNT TIMG FOR NOW.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
COLD AIR CONTINUES TO DROP INTO THE AREA THURSDAY THRU SAT WITH WARM
ADVN SETTIMG UP BY SUNDAY.  OUTSIDE OF THE LAKE EFFECT AREAS...XPC
SCT SNOW SHOWERS TO TAPER THRU THE DAY THURS AND INTO THURSDAY NIGHT
AS DP MSTR PULLS EAST OF THE AREA.  WL STILL GO WITH CHC POPS FOR
SNOW SHOWERS THRU THE DAY BUT BRING SLIGHT CHC IN FM THE SW ON
THURSDAY NIGHT THRU FRI NIGHT.  IN THE SNOWBELT FLOW OFF THE LAKE
SHOULD PROVIDE SNOW SHOWERS TO THE AREA THRU MUCH OF THE PD FROM
THURSDAY THRU SAT NIGHT.  850MB TEMPS FCST TO DROP TO -12C TO -14C
THRU MUCH OF THE PD AND WHILE MUCH COLDER SHOULD NOT RESULT IN ANY
MAJOR LES EVENT.  STILL LKLY POPS LOOK REASONABLE FOR SNOW SHOWERS
FM THURS NIGHT THRU FRIDAY NIGHT.  SAT WILL JUST HANG ONTO CLOUDS
FOR THE MOST PART...ALTHOUGH STILL A CHC OF SNOW SHOWERS NE.
SUNDAY  GFS BRINGS ANOTHER LOW INTO THE AREA FM THE NORTH AND A WARM
FRONT SETS UP SOMEWHERE ACROSS THE CENTRAL OH VALLY.  CRNT RUNS
INDICATE WARM AIR REACHES INTO THE AREA SUNDAY NIGHT AND LASTING
THRU MONDAY.  WILL BRING IN A TRANSITION FROM SNOW SHOWERS CHCS
SUNDAY NIGHT TO RAIN OR SNOW MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH OHZ003-006>008-017-018-027-028-036 THRU 12Z TUES.
.PA...NONE.

&&

SHORT TERM...TK
LONG TERM...TK
AVIATION...OUDEMAN
Hazardous weather outlook, Jan 2, 5:09 AM EST, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
509 AM EST MON JAN 2 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-031200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
509 AM EST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA
TODAY...PRODUCING RAINFALL AMOUNTS ON THE ORDER OF AN INCH TO AN
INCH AND A HALF BY MONDAY EVENING. BRIEF PERIODS OF HEAVY RAIN MAY
LEAD TO FLOODING PROBLEMS ON AREA CREEKS...STREAMS...AND RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A QUICK MOVING STORM SYSTEM WILL ARRIVE IN NORTHERN OHIO BY WEDNESDAY
AFTERNOON. PRECIPITATION WILL BEGIN AS RAIN...BUT QUICKLY CHANGE
OVER TO SNOW BY EARLY THURSDAY MORNING. THIS COULD LEAD TO LIGHT
SNOWFALL ACCUMULATIONS IN THE SNOWBELT COUNTIES OF NORTHEAST OHIO
AND THE INLAND AREAS OF NORTHWEST PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEINS

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.